MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient via a manufacturing representative (rep) who was receiving fentanyl (2000 mcg/ml at 96.2 mcg /day) via an implantable pump for malignant pain and head/neck (non-malignant).It was reported that the patient came in for a while system pump replacement.In pre-op, the patient informed the rep that they felt a difference in their pain when they weaned them down on their dosing.They also stated that the doses had not been helping as much as when they first had it implanted.The discrepancy reports of the latest refills ranged from 5-10 ml more in the pump than had been expected.The healthcare provider (hcp) was able to aspirate easily off the pump, however upon x-ray with dye intra-op, they saw a kink in the catheter.They decided to replace the catheter and the pump.The issue was resolved at the time of the report.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):analysis information -- 2026-09-15 09:15:24 cst pli# 30 product id# 8637-40 below is unedited, system generated text based on the analysis finding code(s).The returned device was subjected to a series of standard tests that include but is not limited to visual inspection, alarm output, motor function, and dispense testing.The returned device passed all testing in the laboratory and no anomalies were identified.Continuation of d10: product id 8784 lot# serial# (b)(6) implanted: (b)(6) 2021 explanted: (b)(6) 2026 product type catheter product id 8782 lot# serial# (b)(6) implanted: (b)(6) 2021 explanted: (b)(6) 2026 product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8784, serial/lot #: (b)(6), ubd: 18-mar-2023, udi#: (b)(4) ; product id: 8782, serial/lot #: (b)(6), ubd: 08-jul-2023, udi#: (b)(4) h3: analysis of the catheter "[s/n:(b)(6)]" found no anomalies were noted on microscopic inspection, the catheter was patent, and passed pressure leak testing.H3: analysis of the catheter "[s/n:(b)(6)]" identified a kink in the catheter body.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50820028
Report Number3004209178-2026-15860
Device Sequence Number10152206
Product Code LKK
UDI-Device Identifier00763000422615
UDI-Public(01)00763000422615(17)221214
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/08/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale